I never announced to the world that I got the vaccine back in May. To me, it was a personal decision, and it didn’t matter to anyone else. But things have changed. What I am writing some would probably consider oversharing, but it needs to be discussed. Unfortunately, discussing what goes on with a woman’s body is still taboo to many; however, it shouldn’t be. It needs to be addressed so other women who are suffering know they are not alone.
I got the Moderna vaccine a few months back. I didn’t have any strange reactions or feel like death, and I went to work the next day. I am a teacher and I spend most of my day on my feet interacting with my students. I took a risk not taking off the day after getting the vaccine, especially since some of my friends said they felt as if they had the flu or were majorly hungover. I felt fine and thought I got off lucky.
That was until a few days later when I was standing in front of my class giving a lecture, I felt this sudden sharp pain in my uterus.
A student sitting in the front said, “Mrs. Jenkins, are you okay? You look awful.”
I couldn’t answer right away. I was trying to breathe through it. I felt my insides squeezing and squeezing, and finally, it released. I finished what I was teaching and had the kids start working on their projects. The second I got someone to watch my class, I raced to the bathroom. My period arrived early, and the squeezing was pushing out an obscenely large blood clot. I spent the rest of my day teaching from my desk because things only got worse. The last time I felt pains like that, I was in a hospital, strapped up to wires, receiving an epidural. The blood flow was excessive, and I went through all my emergency products. This lasted five days, and then everything dried up as if I never had my period at all.
This was not my typical period, but I wrote it off thinking my body was just freaking out from the first vaccine shot.
I ended up having an OB-GYN appointment scheduled the day before my second shot. She seemed concerned but said I should just drink extra water, take a few vitamins because the vaccine pulls them from your system, and lay off the caffeine. She said I should be fine with the second shot.
I got the shot, and my period arrived early again. It was another rager repeating the same hell as the first shot. I figured this had to be a reaction to the shot, but now I was getting dizzy. The dizziness did not come with the first cycle. Again, I wrote this off as my body reacting to the vaccine, and everything will be fine come my third cycle where the vaccine will have been in my body long enough that things should be more regular.
That was not the case.
My third cycle followed the same as the first, but the dizziness was worse. Every single day I woke up, I felt as if I took sleeping pills the night before. I was dizzy, and I never felt fully awake. Aside from my dizzy spells, my blood was different. It was so thick that I could have sworn it was corn syrup. It was disgusting.
I have an appointment with my OB-GYN next week. I need to figure out what’s going on with my body.
I have started to do research and have seen other women having complications. I personally know women whose cycles have changed. Their cramps remind them of labor pains. One woman, who did not know I was having issues, discussed how she was getting pubic bone pain, the same pains she experienced during the final months of her pregnancy.
More women need to come forward. More women need to discuss what’s going on with their bodies so it can be documented.
What’s going on with our bodies matter and should be studied.
I am not saying don’t get the vaccine, but I am asking you to do your research.
Be aware of what might happen to you.
Weigh the risks.